It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Cold turkey off Norco, need help please!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-21-2011, 10:57 PM   #1
    beachdude
    Newbie
    (male)
     
    Join Date: Nov 2011
    Location: santa barbara CA
    Posts: 8
    beachdude HB User
    Cold turkey off Norco, need help please!

    So ive been using norco for 5 months straight, been using up to 10 pills a day. It started with a injury and then i just kept taking them more and more becuase my tolerance got up. Now i realized thats its time to stop. So i went to my doctor and had them give me a wean plan and i couldnt stick to it, it was too darn tempting having all those pills and whenever i felt bad i would just take one. So knowing how i am i know that i need to go cold turkey. So i went cold turkey 2 days ago. Havent had a pill since saturday at 11pm. Its now monday at 11pm and i feel miserable, weak, restless legs, sneezing running nose, typical symptoms that you get going through a withdrawal. I hate being not able to sleep but being tired. Anyone know how much longer this will last? I didnt wean down i just went cold turkey. Thanks!

     
    Sponsors Lightbulb
       
    Old 11-22-2011, 09:52 AM   #2
    txarmywife
    Junior Member
    (female)
     
    Join Date: Aug 2011
    Location: Texas
    Posts: 42
    txarmywife HB Usertxarmywife HB User
    Re: Cold turkey off Norco, need help please!

    I want to applaud you because I know all too well how difficult it is to stop taking Hydrocodone (whether its Vicodin, Norco, or Lortabs). My experience when I would stop taking them cold turkey was I would feel really lousy the first 2 days. And by day 4 I was beginning to feel better and in a week I was completely (at least physically) back to normal. Whatever normal is. What helped me with the restlessness was taking a Tylenol PM or Benedryl prior to bed. I also made sure to eat a lot of bananas or take a potassium supplement to help with the restless legs. The withdrawal symptom I have the toughest time with is the diarrhea. It is dibiliating for me. And never found anything to help it other than taking more Hydrocodone. If you can get through the first four days I believe you will find it gets much easier. Those first few days are terrible and I often had to prevent myself from calling the doctor to call in more meds for me. Sometimes I was able to fight it and I was usually glad when I did because I felt better in just a few days. Getting back on them, for me, was just prolonging the envitable...eventually I would have to get off of them. So try to hang in there. If you need additional help perhaps go to a NA or AA meeting. Post on the boards or consult your doctor.

     
    Old 11-22-2011, 11:48 AM   #3
    beachdude
    Newbie
    (male)
     
    Join Date: Nov 2011
    Location: santa barbara CA
    Posts: 8
    beachdude HB User
    Re: Cold turkey off Norco, need help please!

    Thanks for writiing me back txarmywife. I am on day 3 today, havent taken one since saturday at 11pm. I slept the worst last night, i could not get comfortable, the restless legs were at full force. Well today i feel not so horrible, but i still feel the withdrawals. I have friends coming in town for thanksgiving weekend and i just want to feel normal by then. I am hoping i will since that will be about 5-6 days clean. Yeah i also took a benydryl, didnt really help! It was at full force like i said and nothing was stopping it, i took a hot bath before and had bananas, with sleepy time tea. So i expect to start feeling normal around day 4, like you said. That sounds about right. Im going to try and get some exersize in today like a little hike.

     
    Old 11-22-2011, 07:30 PM   #4
    Grace817
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Boston, MA, USA
    Posts: 57
    Grace817 HB User
    Re: Cold turkey off Norco, need help please!

    Hi Beachdude, I applaud your efforts. I quit vicodin about a week and a half ago and feel pretty normal. I, like you was prescribed it for a legitimate reason and somewhere between taking it for pain I began taking it for pleasure. You will feel better soon, you're doing the right thing!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    could use some help/advice/support SBMounty Addiction & Recovery 39 08-31-2011 10:14 AM
    Methadone...Cold Turkey?? Need Help! Deerod Addiction & Recovery 8 02-13-2010 09:23 PM
    Withdrawal from Fentanyl and Norco cold turkey mamared Addiction & Recovery 11 10-29-2009 02:45 AM
    Cold turkey off norco triathlon Addiction & Recovery 4 10-02-2009 11:00 PM
    day 9 off percocet cold turkey carrara Addiction & Recovery 22 03-07-2009 01:52 PM
    cold turkey, impossible ween or suboxone/subutex bobokitty Addiction & Recovery 3 04-20-2008 10:27 AM
    Withdrawals coming off Suboxone Cold Turkey? greggr Addiction & Recovery 6 02-07-2005 04:51 AM
    Cold Turkey Help with Heroin Josh1 Addiction & Recovery 6 01-07-2004 06:41 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:58 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!